MEDOS INTERNATIONAL SÃ RL CH MIS TI CFX FEN POLY 7X40; ORTHOSIS, PEDICLE SPINAL FIXATION
Back to Search Results |
| Model Number |
186727740 |
| Medical Device Problem Codes |
Break (1069); Migration or Expulsion of Device (1395)
| Health Effect - Clinical Codes |
Injury (2348); No Code Available (3191)
| Date of Event |
11/20/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported during a spinal procedure when the surgeon placed the first vipercfx 7x40mm screw on v2 extension and polyaxial driver into left s1 pedicle the entire screw and extension came out of the pedicle once the screw was inserted and the pedicle removed.When inserting the second 7 x 40mm screw into the right s1 pedicle, the surgeon then tried to remove the extension tube and the tulip of the screw completely broke off from the neck of the screw.The screw had broken in the s1 pedicle.A screw removal kit was used to remove the shank of the broken screw.This was completed successfully.The procedure was completed by upsizing to an 8 x 50mm screw.There was a sixty (60) minute delay.It was noted no fragments were generated and the screws were easily removed.It was noted there was no consequences to the patient.Concomitant device: screwdriver (part/ lot unknown, quantity 1).This report is for a vipercfx 7x40mm screw.This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was not received for investigation.The following investigation is based on the images provided.The images were reviewed, and the complaint condition could be confirmed since the screw has large amounts of blood and tissue contained in the threads, which agree with the description that "the entire screw and extension came out of the pedicle".Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.
Additional Manufacturer Narrative
Event or Problem Description
This is report 1 of 4 for (b)(4).
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Pdepuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part number: 186727740.Lot number: 249160.Per memo: the shank's design was changed from cannulated tip to tapered tip in april 2016, the device was manufactured after april 2016.However, a manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Visual inspection: the mis ti cfx fen poly 7x40 (p/n: (b)(4), lot #:249160) tapered tip was returned and received disassembled from the viper 2 screw extension (p/n: (b)(4)) at us customer quality (cq).Upon visual inspection, it was observed that the head of the device was loose as it had the unintended vertical movement.No other issues were identified with the returned device.Functional test: the functional test cannot be performed on the returned device as the castle nut driver is not returned.Can the complaint be replicated with the returned devices? unable to perform dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: since the manufactured date of the device was not identified but since the shank¿s design (tapered tip) has been changed in april 2016, reflecting the drawings released after april 2016 were reviewed: screw assembly and memo.Complaint confirmed? no, there is no defect identified with the returned device that could have caused the complaint condition.Investigation conclusion: the complaint condition is unconfirmed for the mis ti cfx fen poly 7x40 (p/n: 186727740, lot #:249160) tapered tip.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.